Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 38, NWS Detroit, MI

December 29, 2016

NWS Detroit, MI issued this gale warning at Dec 29, 2016, 3:41 AM EST. It took effect at Dec 29, 2016, 4:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 3:41 AM EST (08:41 UTC)
In effect from
Dec 29, 2016, 4:00 PM EST
Expired
Dec 30, 2016, 1:00 PM EST
In force
21 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

161 
WHUS73 KDTX 290841
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 AM EST THU DEC 29 2016

...NORTHWEST GUSTS TO GALES THIS AFTERNOON AND TONIGHT...

.THE GREAT LAKES REGION WILL BE SANDWICHED BETWEEN A RAPIDLY
DEEPENING LOW PRESSURE SYSTEM OVER NEW ENGLAND AND A STRONG ARCTIC
RIDGE OVER THE GREAT PLAINS. THE RESULTANT TIGHT PRESSURE GRADIENT
WILL SUPPORT WEST/NORTHWEST GALE FORCE WINDS TONIGHT INTO FRIDAY
OVER MUCH OF LAKE HURON. SQUALLY CONDITIONS CAN BE EXPECTED AS LAKE-
EFFECT SNOWBANDS BECOME WELL ESTABLISHED OVER LAKE HURON, AS WELL.

LHZ361>363-292115-
/O.UPG.KDTX.GL.A.0030.161230T0000Z-161230T1700Z/
/O.NEW.KDTX.GL.W.0038.161229T2100Z-161230T1500Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
341 AM EST THU DEC 29 2016

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 31 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 42 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ462-463-292115-
/O.NEW.KDTX.GL.W.0038.161230T0300Z-161230T1500Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
341 AM EST THU DEC 29 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-292115-
/O.NEW.KDTX.SC.Y.0091.161230T0300Z-161231T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
341 AM EST THU DEC 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST FRIDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JVC
2 follow-up statements
553 
WHUS73 KDTX 291952
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 PM EST THU DEC 29 2016

...GALE FORCE WINDS OVER LAKE HURON INTO FRIDAY...

.EAST COAST LOW MOVING NORTHEASTWARD AND PERSISTENT MID CONTINENTAL
RIDGE WILL KEEP PRESSURE GRADIENT OVER THE GREAT LAKES RELATIVELY
STRONG THIS AFTERNOON THROUGH FRIDAY. EXPECT GALE FORCE WINDS
OVER LAKE HURON TO CONTINUE INTO FRIDAY BEFORE QUICKLY DIMINISHING
FRIDAY NIGHT AS THE SURFACE RIDGE MOVES OVERHEAD. NEXT SURFACE LOW
WILL TRAVERSE THE UPPER GREAT LAKES ON SATURDAY, BUT MAGNITUDE
WILL BE SUCH THAT WINDS STAY WELL BELOW GALE THRESHOLDS.

LHZ362-363-300930-
/O.EXT.KDTX.GL.W.0038.161229T2100Z-161230T1800Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
252 PM EST THU DEC 29 2016

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ462-463-300930-
/O.EXT.KDTX.GL.W.0038.161230T0300Z-161230T1800Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
252 PM EST THU DEC 29 2016

...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-300900-
/O.EXT.KDTX.GL.W.0038.161229T2100Z-161230T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
252 PM EST THU DEC 29 2016

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 35 KNOTS.
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-300930-
/O.CON.KDTX.SC.Y.0091.161230T0300Z-161231T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
252 PM EST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST FRIDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP
  TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HLO
644 
WHUS73 KDTX 300847
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 AM EST FRI DEC 30 2016

...GALES PERSIST THROUGH THIS AFTERNOON...

.THE EAST COAST LOW WILL LIFT NORTHEASTWARD THROUGH THE DAY PULLING
FURTHER AWAY FROM THE GREAT LAKES. THIS WILL ALLOW HIGH PRESSURE TO
BUILD ACROSS THE LAKES THIS AFTERNOON AND CAUSE WINDS TO DROP OFF
RAPIDLY THIS EVENING. IN THE MEANTIME, NORTHWEST GALES WILL CONTINUE
OVER MOST OF LAKE HURON THROUGH THE EARLY AFTERNOON BEFORE
DECREASING ENOUGH TO ALLOW THE HEADLINES TO EXPIRE. SMALL CRAFT
ADVISORIES WILL CONTINUE THROUGH THE EVENING UNTIL THE WINDS
DECREASE FURTHER. WEAK GRADIENT WITH THE RIDGE WILL ONLY LAST
THROUGH TONIGHT BEFORE THE NEXT LOW PRESSURE SYSTEM LIFTS INTO THE
REGION ON SATURDAY. WINDS WILL INCREASE OUT OF THE SOUTHWEST AHEAD
OF THIS SECOND SYSTEM, APPROACHING GALE FORCE BY LATE SATURDAY
MORNING THROUGH SATURDAY EVENING. A GALE WATCH IS NOW IN EFFECT FOR
THIS PERIOD.

LHZ361-301000-
/O.EXP.KDTX.GL.W.0038.000000T0000Z-161230T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
347 AM EST FRI DEC 30 2016

...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 24 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 29 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. 

$$

LHZ363-302115-
/O.CON.KDTX.GL.W.0038.000000T0000Z-161230T1800Z/
/O.NEW.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
347 AM EST FRI DEC 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST 
  SATURDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LHZ462-463-302115-
/O.CON.KDTX.GL.W.0038.000000T0000Z-161230T1800Z/
/O.NEW.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
347 AM EST FRI DEC 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 28 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST 
  SATURDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LHZ362-301800-
/O.CON.KDTX.GL.W.0038.000000T0000Z-161230T1800Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
347 AM EST FRI DEC 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-302115-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-161231T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
347 AM EST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ464-302115-
/O.NEW.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 AM EST FRI DEC 30 2016

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 26 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 29, 3:05 AM EST, 36 minutes earlier.

Area forecast discussion, Dec 29, 3:05 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
305 AM EST Thu Dec 29 2016

.DISCUSSION...

Weak cold advection will continue to overspread Southeast Michigan
as flow veers to westerly behind this morning's frontal passage.
925mb temperatures are progged to see a modest fall from -4C to -10C
by 00z tonight. Mesoanalysis and satellite imagery confirm a
noteworthy subsidence wake over Minnesota and Wisconsin accompanied
by an embedded lower level thermal ridge. Magnitude of cold air not
particularly impressive to begin with, so this feature increases
confidence in removal of pops through the bulk of the daylight hours
today. Convective depths deepen from 2500 ft this morning to 4500 ft
by late by late this afternoon as quality moisture arrives and 0-2km
theta-e lapse rates fall to -4 or -5C over Lake Michigan. Embedded
dynamic forcing within deep layer cyclonic flow will activate Lake
Michigan from north to south 18-00z. Nearly saturated boundary layer
supports blanket mention of high chc to likely pops across the area,
particularly within favored LES fetches and along the glacial ridge.
Increasingly veered flow in the wake of departing cyclone will steer
potential for banding into western Monroe County overnight where 1
to 2 inches will be possible. Elsewhere, expecting under one inch.

Thermal trough and copious stratus directly overhead to begin
Friday. No complaints with 00z guidance suggesting upper 20s. Middle
and upper levels will begin to moderate as flat longer wavelength
ridging propagates across the central and eastern US in advance of
another round of east Pacific energy coming onshore over the West
Coast. Transient surface ridge will back winds to southerly late Fri
into Friday night, clearing out low clouds from SW to NE most likely
during the overnight period.

Compact circulation just off the British Columbia coast early this
morning confirms model progs of a portion of the wave over the NE
Pacific breaking off and racing east within prevailing steering
flow, reaching the Great Lakes early Saturday. Leading southerly
flow will easily warm temps back up toward 40 with nothing more than
a grazing hit of isentropic ascent over the Thumb perhaps leading to
a dusting.

Existing consensus among the global models for strong cyclogenesis
between the Aleutians and Kamchatka Peninsula early this weekend.
Downstream wave break modeled to pinch off a cold low over the
western CONUS and essentially slingshot the remnants of the trough
over the NE Pac right now through the Great Lakes Monday night. EC
has shown excellent continuity with a more phased solution resulting
in a strong coupled jet structure overhead. GFS/GEM suggest less
phased and colder outcomes featuring less rain, but still rain
nonetheless. No complaints with inherited 70 pops for Monday night.

Temps remain on the warm side through the extended. In the meantime,
the aforementioned wave break is shown by the GFS/EC to eventually
replenish cold air across much of Canada courtesy of a period of
transpolar advection at the end of the extended.

&&

.MARINE...

The Great Lakes region will be sandwiched between a rapidly
deepening low pressure system over New England and a strong arctic
ridge over the Great Plains. The resultant tight pressure gradient
will support west/northwest gale force winds tonight into Friday
over much of Lake Huron. Squally conditions can be expected as lake-
effect snowbands become well established over Lake Huron, as well.

&&

.PREV DISCUSSION...
Issued at 1154 PM EST Wed Dec 28 2016

AVIATION...

The greatest uncertainty of the TAF forecast actually looks to be
the first 4-6 hours, as the light snow and rain failed to
sufficiently saturate the low levels, and the question is whether
their is enough linger moisture around to support MVFR or even
possible IFR cigs (south) as dry slot works through Southeast
Michigan early this morning. Steady stream of cold advection and
cyclonic flow with strong westerly winds developing Thursday Morning
will support expanding MVFR ceilings, with even enough moisture
coming off Lake Michigan to generate some light snow showers and
flurries during the Afternoon Hours, which will likely persist into
the evening hours.

For DTW...Low confidence in MVFR/IFR ceilings early this morning,
but increasing confidence beyond 12z Thursday in MVFR ceilings as
westerly winds also begin to pick up. Expecting gusts to at least 25
knots at times during the day with good low level mixing. Good
chance for at least some light (Boderline MVFR/IFR) snow showers to
make it in during the afternoon, and persisting during the evening
hours.

For DTW...

//DTW Threshold Probabilities...

*  Low for ceiling below 5000 ft 7-12Z, high confidence after 12z.

*  High confidence in snow as precip type Today/Tonight.

* Low confidence in exceeding westerly crosswind thresholds Thursday
  and Thursday evening.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 10 PM this evening to 10 AM EST Friday FOR LHZ462-
     463.

     Small Craft Advisory from 7 PM this evening to 7 PM EST Friday FOR
     LHZ421-441>443.

     Gale Warning from 4 PM this afternoon to 10 AM EST Friday FOR
     LHZ361>363.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...JVC
MARINE.......Mann
AVIATION.....SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 28, 7:28 PM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
728 PM EST WED DEC 28 2016

MIZ047-048-053-054-060>062-068-075-082-291000-
MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-
WASHTENAW-LENAWEE-
728 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
728 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORY IN EFFECT FOR NEARSHORE WATERS OF LAKE HURON
FROM PORT AUSTIN TO PORT SANILAC. REFER TO LATEST MARINE FORECAST
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WATCH IN EFFECT FOR NORTH HALF OF LAKE HURON THURSDAY EVENING
THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-055-063-069-070-076-083-291000-
HURON-SANILAC-ST. CLAIR-OAKLAND-MACOMB-WAYNE-MONROE-
728 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A PERIOD OF SNOW IS EXPECTED AROUND MIDNIGHT...WITH ACCUMULATIONS
OF A DUSTING TO ONE INCH, HIGHEST TOTALS TOWARD THE CANADIAN
BORDER. SNOW IS EXPECTED TO BE OVER BEFORE THE THURSDAY MORNING
COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW,WEATHER.GOV/DETROIT.

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:41 AM ESTSmall Craft AdvisoryDTX3 days

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.